Reactions 1704, p51 - 2 Jun 2018
Drug eruption: case report
A 48-year-old woman developed drug eruption following
treatment with artemether/lumefantrine [Riamet] for malaria
[routes and time to reaction onset not stated].
The woman presented with a five-day history of annular
hyperpigmented plaques along with intense pruritus and
peripheral vesiculation on the trunk extended to the lower
limbs. Five days prior to the presentation, she was diagnosed
with malaria and started receiving treatment with artemether
20mg/lumefantrine 120mg for over 60 hours. A histology
demonstrated a severe eosinophilic vesicular spongiotic
eruption, secondary to the drug.
The woman was treated with an optimised topical therapy,
after which an improvement was observed over 72 hours.
Author comment: "Excepting a bullous eruption reported
to the FDA in 2012, which is not documented in the
literature, this is the first dermatological complication from
[artemether/lumefantrine] aside from generalised pruritus or
urticarial rash." "Histology showed severe eosinophilic
vesicular spongiotic eruption, likely secondary to a drug."
Hishon M, et al. Case report: "Cluster of jewels" drug eruption to malarial
treatment Riamet (artemether/lumefantrine). Australasian Journal of Dermatology
59 (Suppl. 1): 69-70, May 2018. Available from: URL: http://doi.org/10.1111/
ajd.17_12815 [abstract] - Australia
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved